Colorado, 2025Hail in Colorado, April 24, 2025
April 24, 2025 · NWS GLD · 2 events in 1 county or zone
In the late afternoon of the 24th, storms formed east of Denver and continued east-southeast. 75 inch hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the late afternoon of the 24th, storms formed east of Denver and continued east-southeast. As these storms neared Kit Carson, CO, a single storm became stronger than the nearby storms and produced 1.75 inch hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 24, 4:53 PM MST, 1 hour 57 minutes earlier. Its key messages:
- Shower and thunderstorm chances continue through Sunday.
- Locally dense fog possible early Friday morning.
- Below normal temperatures tonight through Saturday.
- Potential fire weather concerns across eastern Colorado Sunday afternoon and south of Interstate 70 Monday afternoon.
Area forecast discussion, Apr 24, 4:53 PM MST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
553 PM MDT Thu Apr 24 2025
.KEY MESSAGES...
- Shower and thunderstorm chances continue through Sunday.
- Locally dense fog possible early Friday morning.
- Below normal temperatures tonight through Saturday.
- Potential fire weather concerns across eastern Colorado Sunday
afternoon and south of Interstate 70 Monday afternoon.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 135 PM MDT Thu Apr 24 2025
Tonight...cant rule out a few showers/thunderstorms this
evening but the better chance may be after midnight as the
GFS/NAM/HRRR models bring some mid level moisture into the
southwest parts of the forecast area. Overall precipitation
chances are in the 20%-40% range. There may also be some fog and
we're watching for the potential for dense fog. Low
temperatures are forecast to be in the middle 30s to middle 40s.
Friday-Friday night...it will be a cloudy period due to a
saturated boundary layer. Once again, the 700-500mb layer is
rather dry during the day with increasing moisture overnight
from the southwest. Daytime precipitation chances are in the
20%-30% range which may be a bit optimistic. Overnight
precipitation chances are in the 30%-60% range. High
temperatures are currently forecast to be in the 50 to 60 degree
range. If the NAM/GEM models verify, high temperatures could be
about 5 degrees colder in the middle 40s to middle 50s. Low
temperatures fall into the upper 30s to middle 40s.
Saturday-Saturday night...morning precipitation exits the area
to the east during the day. I'm not terribly excited about
precipitation chances given the amount of dry air aloft moving
in, leaving us once again dependent on moisture below 700mb to
generate precipitation. Right now, rainfall chances are in the
30%-50% range which may be optimistic. South to southeast winds
quickly increase through the day with gusts up to 45 mph. Breezy
southerly winds continue overnight. Overnight, the GFS model
has a weather system moving through from the southwest, aiding
in deepening the moisture column. Current precipitation chances
are in the 30%-60% range. High temperatures are forecast to be
in the 60 to 65 degree range with low temperatures in the middle
40s to lower 50s.
Sunday-Sunday night...showers and thunderstorms (20%-50%
chance) are possible during the day, along and ahead of a
dryline mainly in the vicinity of Highway 27. Breezy to windy
conditions continue with southerly winds gusting up to 40 mph.
GFS/GEM models show favorable 0.5-1km wind speeds and 0-2km
lapse rates for blowing dust based on local research findings.
However, given steep (unfavorable) 2-2.5km lapse rates, its
unlikely the dust would be confined closer to the ground and
instead would easily lift and dissipate into the atmosphere so
for now will not include a blowing dust mention in the forecast.
High temperatures rise into the lower to middle 80s. Overnight,
the dryline exits the area and we should be precipitation free.
Gusty southerly winds through midnight slowly decrease while
veering to the southwest and west. Low temperatures fall into
the lower 40s to near 60.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Issued at 135 PM MDT Thu Apr 24 2025
Monday...as an upper level trough axis (oriented northeast to
southwest) approaches the area during the day, moving into the
area during the night, there will be enough moisture in the
850-500mb layer to support a 20%-30% chance for showers mainly
north of a line from Flagler to Norton. West winds gusting up to
35 mph are possible west of Highway 27 during the day. High
temperatures range from the lower 70s to lower 80s with low
temperatures in the middle 30s to middle 40s.
Tuesday...as Monday nights trough moves through, we watch to
our northwest as another trough approaches. Presently, no
precipitation is expected. It will be cooler with high
temperatures in the 60s. Low temperatures are forecast to be in
the upper 30s to lower 40s.
Wednesday...as another upper trough moves through, there will
be a 20%-50% chance for showers and thunderstorms. High
temperatures bounce back into the 70s with low temperatures in
the 40s.
Thursday...there is currently a 20%-30% chance of showers with
high temperatures in the middle 60s to lower 70s.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 545 PM MDT Thu Apr 24 2025
Conditions will deteriorate at both terminals late this evening
as low stratus /MVFR-IFR ceilings/ envelopes the region from
north to south. Further deterioration to LIFR (most likely in
association with ceilings) is expected at both terminals Friday
morning. Improvement will be slow to occur on Friday.. and
substantial improvement appears unlikely until early-mid Friday
afternoon.. near the end of the 00Z TAF period. ENE winds at
5-10 knots will back to the NE-NNE and increase to 10-15 knots
late this evening and persist through Friday morning. Winds will
veer to the ENE-E Friday afternoon.. near the end of the TAF
period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.
&&
SHORT TERM...99
LONG TERM...99
AVIATION...Vincent
Hazardous weather outlook, Apr 24, 2:56 PM MST, 3 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Goodland KS
356 PM MDT Thu Apr 24 2025
COZ090-KSZ001>004-013>016-027>029-041-042-NEZ079>081-252200-
Yuma-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-
Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow-
356 PM MDT Thu Apr 24 2025 /456 PM CDT Thu Apr 24 2025/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Scattered showers and thunderstorms will develop over portions of
northwest Kansas and southwest Nebraska this evening and overnight.
While a few strong storms may be capable of producing dime to nickel
sized hail this evening, severe storms are not expected.
Fog is likely tonight. Dense fog cannot be ruled out with
visibilities below one quarter mile.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...
Near critical to critical fire weather conditions are possible
across far eastern Colorado Sunday afternoon and south of Interstate
70 Monday afternoon. Outdoor burning is not advised as fires could
grow out of control.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any significant weather to the
National Weather Service in Goodland via telephone or social media.
COZ091-092-252200-
Kit Carson-Cheyenne-
356 PM MDT Thu Apr 24 2025
This hazardous weather outlook is for east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A Severe Thunderstorm Watch is in effect until 10 pm MDT this
evening for portions of Cheyenne and Kit Carson counties in eastern
Colorado, mainly along and west of Highway 59 between 6 PM and 10 PM
MDT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...
Near critical to critical fire weather conditions are possible
across far eastern Colorado Sunday afternoon and south of Interstate
70 Monday afternoon. Outdoor burning is not advised as fires could
grow out of control.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any severe or significant weather
to the National Weather Service in Goodland via telephone or social
media.
Vincent
In the hours before
Local storm report, Apr 24, 3:22 PM MST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
422 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Tstm Wnd Gst 4 SSE Monument 39.04N 100.97W
04/23/2025 E70 MPH Logan KS Public
winds blew windows out of garage.
&&
JTLLocal storm report, Apr 24, 4:11 PM MST, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
511 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Dmg 1 E Hoxie 39.36N 100.42W
04/23/2025 Sheridan KS Public
Delayed report of greenhouse having damage
at Hoxie. Will need further review for
relation to convection.
&&
CALocal storm report, Apr 24, 4:36 PM MST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
536 PM MDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail 7 S Wallace 38.81N 101.59W
04/23/2025 E1.75 Inch Wallace KS Emergency Mngr
Delayed report of golf ball sized hail, with
photos, from local EM.
&&
CASpecial weather statement, Apr 24, 5:14 PM MST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
614 PM MDT Thu Apr 24 2025
COZ091-250045-
Kit Carson County CO-
614 PM MDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN KIT CARSON COUNTY THROUGH
645 PM MDT...
At 613 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Thurman to 5 miles southwest
of Flagler to 10 miles east of Hugo. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Flagler around 620 PM MDT.
This includes Interstate 70 in Colorado between mile markers 391 and
405.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
&&
LAT...LON 3956 10315 3957 10288 3923 10286 3904 10292
3904 10316
TIME...MOT...LOC 0013Z 271DEG 12KT 3947 10318 3925 10316 3912 10329
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
AlexanderSpecial weather statement, Apr 24, 5:43 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Goodland KS
643 PM MDT Thu Apr 24 2025
COZ091-092-250115-
Kit Carson County CO-Cheyenne County CO-
643 PM MDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHEYENNE AND
SOUTHWESTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO THROUGH 715
PM MDT...
At 642 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 3 miles northwest of
Seibert to 9 miles southwest of Vona to 14 miles northeast of Boyero
to 6 miles northeast of Karval. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Seibert around 645 PM MDT.
Vona around 655 PM MDT.
This includes Interstate 70 in Colorado between mile markers 391 and
420.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
&&
LAT...LON 3939 10315 3942 10259 3904 10257 3866 10317
TIME...MOT...LOC 0042Z 291DEG 16KT 3933 10291 3922 10289 3905 10304
3880 10346
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
AlexanderHail, Cheyenne
- When
- April 24, 6:50 PM MST to 6:55 PM MST
- Where
- Cheyenne County, 2.89 mi ESE of Sorrento
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.771, -102.868
Spotter located about 4 miles west of Kit Carson reported quarter to half dollar sized hail.
Hail, Cheyenne
- When
- April 24, 7:05 PM MST to 7:15 PM MST
- Where
- Cheyenne County, 7.68 mi S of Kit Carson
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.659, -102.789
Report of golf ball size hail. Windows were knocked out of buildings as well at location.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 2025$106,000 · EF1 · 10 events
- Flash Flood and Hail in Nebraska, April 24, 2025$100,000 · 3 in hail · 13 events
- Flash Flooding in Louisiana, April 24, 2025$49,000 · 11 events
- Tornadoes and Flash Flooding in Texas, April 24, 20255.2 in hail · 21 events
- Tornadoes and Hail in Oklahoma, April 24, 20252.25 in hail · 17 events
- Damaging Wind in Texas, April 24, 2025$20,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Colorado, April 24, 20251.75 in hail · 13 events
- Hail and Damaging Winds in Louisiana, April 24, 20251 injured · 1 in hail · 4 events
- Hail and Heavy Rain in Kansas, April 24 to 25, 2025$1,000 · 2.5 in hail · 10 events
- Wildfire in Florida, April 24, 20251 injured · 1 event
- Hail in Iowa, April 24, 20251.75 in hail · 8 events
- Hail in Georgia, April 24, 20252 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241106, 1241107.